Cancer drugs and nails help !!

liza2009

Member
hi :)

My friend has carcinoid cancer and is on a drug called sandostatin octreotide which she has by injection .

I have been doing her nails for 5 years now which she has never had any problems with no lifting ect .. but since starting the injections we have had nothing but problems :irked: I have tried everything from changing products ,double prep , popits you name it we have tried its so frustrating !!! She really loves having her nails done and doesnt want to stop so can anyone offer any advice :rolleyes:

just to add her hair stated to really thin and her skin got really bad and she lost 4 stone when she started this treament .

Any help or advice appreciated :hug:
 

FrenchQueen

Member
I have had several clients with cancer taking several different meds and/or chemo. Simply put the treatments also break down the keratin in the body which is why the thinning hair or hair loss. This also afftects the nails. In the clients I had their nail were very soft kind of like the skin on your heel. I couldn't even push back their cuticles as the nails weren't hard enough for the pusher to slide on. The break down of the nail keratin makes it very dificult for the enhancement to attach and I wouldn't reccommend it. If the nails become as soft as my clients did they were not strong enough for enhancements and the natural nails can tear or rip very easily with the slightest bump. Which is definately to be avoided as usually their immune systems are very low from the meds and special care must to be taken not to expose them to bacteria and any risk of infection.
I manicure instead, file and polish with very little or no surface buffing and some bling on top.
Hope this is helpfull and that your friends treatment is successfull.
 

liza2009

Member
thanks for you reply :) see her nails are not soft and her doctor gave her the ok to have her nails done its just the lifting !!!! she really wants to keep her nails on so i want to try everything :hug:
 

FrenchQueen

Member
That's good that they are not soft. It still seems that it is the medication causing it and in that case there may not be anything you can do to prevent it. Have you tried both acrylic and gel? Are they lifting off completely?
 

liza2009

Member
only L&P and they are lifting down to the tip ! i have not used gel for years but i think i may have to give it a try :hug:
 
Top